MAUDE Adverse Event Report: GRIFOLS DIAGNOSTIC SOLUTIONS INC. PROCLEIX ULTRIO ELITE ASSAY; HIV-1/HIV-2/HCV/HBV DEVICE

GRIFOLS DIAGNOSTIC SOLUTIONS INC. PROCLEIX ULTRIO ELITE ASSAY; HIV-1/HIV-2/HCV/HBV DEVICE
Catalog Number 303330
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 26apr2024, grifols customer lifenet health (usa) reported one sample that was initially nonreactive with ultrio elite (ue) but was reactive for hiv serology (abbott alinity s hiv ag/ab combo).A second collection from the same donor was tested and was ue reactive (s/co 1.27) but nonreactive in the ue discriminatory assays.Hiv serology was also positive in the second collection.Ue master lot (ml) 706318 was used for testing.The customer did not request an investigation.It is unknown if the donation was used, and no donor history is available.No sample is available for investigation.Customer data: sample id h2412801 (draw 1): 19apr2024: ue nonreactive (s/co 0.15) date unknown: hiv ag/ab reactive sample id h2413488 (draw 2): 25apr2024: ue reactive (s/co 1.27) 25apr2024: dhiv nonreactive (s/co 0.48) 25apr2024: dhcv nonreactive (s/co 0.05) 25apr2024: dhbv nonreactive (s/co 0.61) date unknown: hiv ag/ab reactive investigation a previous events search was conducted in servicemax searching for related hiv sensitivity issues for ue ml 706318 in the year prior to the reported date.There were 2 previous complaints with investigations for potential false negative ue hiv results across all master lots; neither was for ml 706318.Root cause was determined to be low titer sample in both investigations.Based on the previous events search, there is no indication of hiv sensitivity issues with any ue ml, including ml 706318.The design history record was reviewed for ue ml 706318.Grifols confirmed there were no retests triggered by initially failing results for hiv sensitivity and that the assay performed as expected during qc master lot release testing.Based on the dhr review, there were no issues with hiv sensitivity in ue ml 706318.Grifols reviewed gdss-ifu-000006 v.9.0 - procleix ultrio elite assay package insert, and confirmed the hiv sensitivity.The 95% limit of detection for hiv-1 (who 97/650) is 18 iu/ml and the 95% limit of detection for hiv-2 (who 08/150) is 10.4 iu/ml.Concentrations below these titers may be intermittently reactive.Risk assessment a single blood screening false negative (fn) result can cause multiple infections.The severity of a blood screening false negative is critical.The probability of a false negative result is remote based on the previous events search.Following iso 14971, grifols risk assessment is based on severity of a harm or impact to human health and the probability of occurrence of harm or impact to human health.Based on the severity rating of critical and probability rating of remote, the overall risk posed by a false negative ultrio elite result is determined to be acceptable.The root cause of the nonreactive ultrio elite result could not be confirmed due to lack of sample for investigation.Intermittent reactivity is expected at concentrations at or below the 95% limit of detection of the assay, but grifols was unable to confirm the sample titer.Review of the qc release data and a previous events search indicate the ultrio elite assay is working as designed.No further information is expected, this is the final report.

Brand Name
PROCLEIX ULTRIO ELITE ASSAY
Common Device Name
HIV-1/HIV-2/HCV/HBV DEVICE
Manufacturer (Section D)
GRIFOLS DIAGNOSTIC SOLUTIONS INC.
4560 horton street
emeryville CA 94608
Manufacturer Contact
jin shi
10808 willow court
san diego, CA 92127
8582020806
MDR Report Key19362086
Report Number2032600-2024-00008
Device Sequence Number11704756
Product Code QHO
UDI-Device Identifier00859882007665
UDI-Public00859882007665
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
BL125652
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/15/2024
Device Catalogue Number303330
Device Lot Number706318
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Initial Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown